Publications

Efficient and robust numerical treatment of a gradient-enhanced damage model at large deformations

Junker, P. and Riesselmann, J. and Balzani, D.

INTERNATIONAL JOURNAL FOR NUMERICAL METHODS IN ENGINEERING
Volume: 123 Pages: 774-793
DOI: 10.1002/nme.6876
Published: 2022

Abstract
The modeling of damage processes in materials constitutes an ill-posed mathematical problem which manifests in mesh-dependent finite element results. The loss of ellipticity of the discrete system of equations is counteracted by regularization schemes of which the gradient enhancement of the strain energy density is often used. In this contribution, we present an extension of the efficient numerical treatment, which has been proposed by Junker et al. in 2019, to materials that are subjected to large deformations. Along with the model derivation, we present a technique for element erosion in the case of severely damaged materials. Efficiency and robustness of our approach is demonstrated by two numerical examples including snapback and springback phenomena. © 2021 The Authors. International Journal for Numerical Methods in Engineering published by John Wiley & Sons Ltd.

« back